Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 18, 2014, 3:05 AM MST. It took effect at Jan 19, 2014, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 3:05 AM MST (10:05 UTC)
- In effect from
- Jan 19, 2014, 12:00 PM MST
- Expired
- Jan 19, 2014, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS85 KABQ 181005 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM SUNDAY FOR THE EAST CENTRAL PLAINS AND EASTERN PORTION OF TORRANCE COUNTY DUE TO STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER... .A DRY UPPER DISTURBANCE IS FORECAST TO IMPACT THE NORTHEAST HALF OF NEW MEXICO SUNDAY AFTERNOON. POOR HUMIDITY RECOVERIES SATURDAY NIGHT WILL BE FOLLOWED BY GUSTY WEST TO NORTHWEST WINDS...WELL ABOVE AVERAGE HIGH TEMPERATURES AND MINIMUM HUMIDITIES FROM 8 TO 10 PERCENT SUNDAY AFTERNOON OVER THE EAST CENTRAL PLAINS AS WELL AS THE EASTERN PORTION OF TORRANCE COUNTY. NMZ107-108-191500- /O.UPG.KABQ.FW.A.0002.140119T1900Z-140120T0100Z/ /O.NEW.KABQ.FW.W.0002.140119T1900Z-140120T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 305 AM MST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE EAST CENTRAL PLAINS AND EASTERN PORTION OF TORRANCE COUNTY. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY THEN BECOME MORE WIDESPREAD MID TO LATE AFTERNOON BEFORE EASING AFTER SUNSET SUNDAY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. * RELATIVE HUMIDITY...8 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
620 WWUS85 KABQ 190950 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 AM MST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM TODAY FOR THE EAST CENTRAL PLAINS AND EASTERN PORTION OF TORRANCE COUNTY DUE TO STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER... .A DRY UPPER DISTURBANCE IS FORECAST TO IMPACT THE NORTHEAST HALF OF NEW MEXICO THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS...WELL ABOVE AVERAGE HIGH TEMPERATURES AND MINIMUM HUMIDITIES FROM 8 TO 14 PERCENT ARE EXPECTED OVER THE EAST CENTRAL PLAINS AS WELL AS THE EASTERN PORTION OF TORRANCE COUNTY. NMZ107-108-200100- /O.CON.KABQ.FW.W.0002.140119T1900Z-140120T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 250 AM MST SUN JAN 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. * AREA AND TIMING...THE EAST CENTRAL PLAINS AND EASTERN PORTION OF TORRANCE COUNTY. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY THEN BECOME MORE WIDESPREAD MID TO LATE AFTERNOON BEFORE EASING AFTER SUNSET THIS EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. * RELATIVE HUMIDITY...RANGING FROM 8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 18, 3:03 AM MST, 2 minutes earlier.
Area forecast discussion, Jan 18, 3:03 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 AM MST SAT JAN 18 2014 .DISCUSSION...DRY NORTHWESTERLY FLOW ALOFT REMAINS THE DOMINANT PLAYER FOR NEW MEXICO WEATHER WITH A HIGHLY AMPLIFIED RIDGE RESIDING ALONG THE WEST COAST AND A LONG WAVE TROUGH SITUATED OVER THE EASTERN CONTINENTAL UNITED STATES. A DRY SLOT IN THE MID LEVELS OF THE ATMOSPHERE WILL KEEP PRECIPITATION OUT OF THE PICTURE FOR THE NEXT FEW DAYS. A FEW COLD FRONTS WILL SLIDE INTO EASTERN PARTS OF NEW MEXICO...BUT WILL POSE ONLY MODEST CHANGES TO TEMPERATURES ALONG WITH SHIFTING WINDS. VERY FEW IF ANY HIGH CLOUDS WILL BE PRESENT TODAY...AND HIGH TEMPERATURES WILL CLIMB ABOVE AVERAGE OVER THE ENTIRE FORECAST AREA...DESPITE A WEAK WIND SHIFT ENTERING THE EASTERN PLAINS. WIND SPEEDS SHOULD REMAIN LIGHT TO MODERATE...ONLY OCCASIONALLY EXHIBITING SOME GUSTS NEAR THE FRONT IN THE EASTERN PLAINS. THE NORTHWESTERLY FLOW ALOFT WILL OFFER A SHORT WAVE TROUGH FOR SUNDAY. THIS FEATURE APPEARS TO BE BETTER DEFINED BY THE MODELS COMPARED TO 24 HOURS AGO...AND PERHAPS HOSTING SLIGHTLY STRONGER WINDS AT H7...APPROACHING 40 KT IN THE CENTRAL PART OF THE STATE. THIS COUPLED WITH A LEE SIDE SURFACE TROUGH WILL ALLOW SURFACE WINDS TO INCREASE THROUGH SUNDAY AFTERNOON. AT THIS TIME...IT APPEARS SPEEDS WOULD STAY BELOW ADVISORY CRITERIA...BUT FIRE WEATHER WILL BE A CONCERN GIVEN THE ANTECEDENT AND PERSISTENT DRY CONDITIONS. TEMPERATURES WILL WARM UP 5 TO 12 DEGREES IN THE EASTERN PLAINS SUNDAY DUE TO DOWNSLOPING WESTERLY WINDS. THE NEXT FRONT WILL ARRIVE IN THE EASTERN PLAINS SUNDAY NIGHT...LEADING TO A TEMPERATURE SETBACK FOR MONDAY'S HIGHS IN THE EAST. RELATIVE HUMIDITY AT THE H7 LAYER IS STILL EXPECTED TO REMAIN AT 10 TO 15 PERCENT OVER A VAST MAJORITY OF THE STATE SUNDAY NIGHT AND MONDAY...KILLING ANY CHANCE FOR PRECIPITATION. FORECAST MODELS HAVE NOW BACKED OFF WITH BRINGING SUBTROPICAL MOISTURE TO SOUTHERN NEW MEXICO BY MID WEEK. THIS MOISTURE GETS SCOURED OUT OVER THE MEXICAN MAINLAND AND SHUNTED EAST BEFORE IT CAN WORK INTO NM. IT NOW APPEARS THE NEXT PROSPECTS FOR PRECIPITATION WILL BE ON FRIDAY WITH A TROUGH THAT BRIEFLY CLOSES OFF INTO A LOW AMIDST THE NORTHWESTERLY FLOW. THE ORIGIN OF THIS SYSTEM IS ON THE FAR WESTERN PERIPHERY OF THE RIDGE...AND CURRENTLY IT IS LOCATED NEAR 160W...SEVERAL HUNDRED MILES SOUTH OF THE ALEUTIAN ISLANDS. SO THE FEATURE HAS A LOT OF GROUND TO COVER ALONG AN ARCHING OR MEANDERING TRAJECTORY...THUS LOWERING CONFIDENCE ABOUT ITS TIMING OF ARRIVAL AND STRENGTH. LOW 10 PERCENT POPS WERE INTRODUCED TO ACCOUNT FOR SKEPTICISM. 52 && .FIRE WEATHER... LITTLE CHANGE IN THE SHORT TERM AS DRY NORTHWEST FLOW ALOFT PERSISTS. SURFACE HIGH PRESSURE TO SAG OVER THE STATE TODAY. SUNDAY/S SHORT WAVE LOOKS A LITTLE STRONGER...BUT THE COLD FRONT REMAINS PROGGED TO OVERSPREAD THE REGION FROM THE NORTHWEST AND NORTH SUNDAY NIGHT/MONDAY. CRITICAL FIRE WX SCENARIO FOR SUNDAY ON TRACK. FAIR TO POOR RH RECOVERIES NORTHEAST AND EAST CENTRAL TONIGHT TO BE FOLLOWED BY BREEZY TO WINDY CONDITIONS...HIGH TEMPERATURES WELL ABOVE AVERAGE AND FORECAST MIN RH VALUES FROM 8 TO 10 PERCENT SUNDAY AFTERNOON. GUIDANCE WINDS...WHILE SOMEWHAT SIMILAR IN STRENGTH...NOW COVER A MORE WIDESPREAD AREA OVER THE EAST CENTRAL AND FAR SOUTHERN SECTIONS OF ZONES 103 AND 104. FORECAST HAINES NOW 5 SUNDAY AFTERNOON OVER THE PLAINS. POOR RH RECOVERIES STILL FORECAST FOR SUNDAY NIGHT AS WELL. ONLY NEGATIVE ATTM APPEARS TO BE UNIMPRESSIVE FORECAST MIXING HTS SUNDAY AFTERNOON. DESPITE THAT...DECIDED TO UPGRADE THE CURRENT WATCH TO A WARNING...AND IF GUIDANCE TRENDS CONTINUE...MAY HAVE TO CONSIDER EXPANDING TO INCLUDE PORTIONS OF ZONES 103 AND 104. TEMPERATURES WILL BE NEAR TO ABOVE AVERAGE OVER THE FORECAST AREA INTO THE MIDDLE OF NEXT WEEK. NO SIGNIFICANT PRECIPITATION APPEARS ON THE HORIZON FOR THE NEXT 7 DAYS ALTHOUGH THERE IS A DISTURBANCE WHICH MAY WORK INTO THE CENTRAL ROCKIES AND BRING SOME SPOTTY SHOWERS TO THE NRN MTS AROUND THE END OF NEXT WEEK. MODELS NOW SUPPRESS THE MAJORITY OF THE SUBTROPICAL MOISTURE WHICH WAS PROGGED AROUND THE MIDDLE OF NEXT WEEK TO OUR SOUTH. SATELLITE IMAGERY SHOWS ELEVATED MOISTURE LEVELS TO OUR SW SO MAY STILL HAVE TO KEEP AN EYE ON THIS IN THE COMING DAYS. VENTILATION RATES FROM THE RGV WESTWARD TO THE AZ BORDER WILL BE MOSTLY POOR WITH SOME POCKETS OF FAIR THROUGH NEXT WEDNESDAY. VENT RATES FROM THE CENTRAL MT CHAIN TO THE TX BORDER WILL BE GOVERNED BY THE PASSING SHORT WAVES/FRONTS WITH THE MOST WIDESPREAD GOOD OR BETTER VALUES TODAY AND SUNDAY. GOOD RATES WILL BE CONFINED TO LOCALES NEAR THE TX BORDER MONDAY AND ALONG THE INTERSTATE 40 CORRIDOR TUESDAY...WITH WIDESPREAD POOR RATES WEDNESDAY. && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. A WEAK BACK DOOR COLD FRONT WILL SLIDE THROUGH THE EASTERN PLAINS EARLY SATURDAY...SWITCHING WINDS AROUND TO THE NORTH...THEN EAST LATER IN THE AFTN AND BACK AROUND TO THE SOUTHWEST SATURDAY NIGHT. OTHERWISE...CONTINUED QUIET CONDITIONS IN NORTHWEST FLOW ALOFT. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 18 52 19 / 0 0 0 0 DULCE........................... 51 12 51 12 / 0 0 0 0 CUBA............................ 52 17 54 17 / 0 0 0 0 GALLUP.......................... 53 11 53 13 / 0 0 0 0 EL MORRO........................ 52 13 54 14 / 0 0 0 0 GRANTS.......................... 54 13 56 14 / 0 0 0 0 QUEMADO......................... 52 16 56 20 / 0 0 0 0 GLENWOOD........................ 64 21 65 22 / 0 0 0 0 CHAMA........................... 47 12 47 11 / 0 0 0 0 LOS ALAMOS...................... 48 24 48 27 / 0 0 0 0 PECOS........................... 49 26 51 26 / 0 0 0 0 CERRO/QUESTA.................... 43 8 40 7 / 0 0 0 0 RED RIVER....................... 39 8 41 10 / 0 0 0 0 ANGEL FIRE...................... 42 6 45 9 / 0 0 0 0 TAOS............................ 46 10 47 12 / 0 0 0 0 MORA............................ 50 22 52 23 / 0 0 0 0 ESPANOLA........................ 54 15 56 20 / 0 0 0 0 SANTA FE........................ 49 25 50 24 / 0 0 0 0 SANTA FE AIRPORT................ 51 23 53 24 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 52 27 55 27 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 54 30 55 31 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 22 57 25 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 56 24 57 26 / 0 0 0 0 LOS LUNAS....................... 57 23 58 24 / 0 0 0 0 RIO RANCHO...................... 57 27 58 28 / 0 0 0 0 SOCORRO......................... 58 27 62 27 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 49 23 55 24 / 0 0 0 0 TIJERAS......................... 51 25 55 26 / 0 0 0 0 MORIARTY/ESTANCIA............... 54 19 56 20 / 0 0 0 0 CLINES CORNERS.................. 50 26 53 27 / 0 0 0 0 GRAN QUIVIRA.................... 53 27 54 29 / 0 0 0 0 CARRIZOZO....................... 57 29 58 31 / 0 0 0 0 RUIDOSO......................... 52 26 53 20 / 0 0 0 0 CAPULIN......................... 53 15 60 15 / 0 0 0 0 RATON........................... 55 17 62 17 / 0 0 0 0 SPRINGER........................ 57 19 63 20 / 0 0 0 0 LAS VEGAS....................... 54 25 60 26 / 0 0 0 0 CLAYTON......................... 59 31 71 28 / 0 0 0 0 ROY............................. 58 27 64 26 / 0 0 0 0 CONCHAS......................... 61 31 66 29 / 0 0 0 0 SANTA ROSA...................... 60 30 65 31 / 0 0 0 0 TUCUMCARI....................... 63 30 69 28 / 0 0 0 0 CLOVIS.......................... 60 30 64 29 / 0 0 0 0 PORTALES........................ 61 28 65 28 / 0 0 0 0 FORT SUMNER..................... 63 30 68 31 / 0 0 0 0 ROSWELL......................... 63 24 69 28 / 0 0 0 0 PICACHO......................... 61 27 65 34 / 0 0 0 0 ELK............................. 57 29 61 35 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 6 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ107-108. && 52
Hazardous weather outlook, Jan 17, 5:08 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 AM MST FRI JAN 17 2014 NMZ501>540-181300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 508 AM MST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON SUNDAY OVER THE CENTRAL HIGHLANDS AND ADJACENT EAST CENTRAL PLAINS. VERY DRY CONDITIONS WILL ALSO BE IN PLACE OVER THIS REGION...INCLUDING TORRANCE AND GUADALUPE COUNTIES. THE COMBINATION OF LOW HUMIDITY AND STRONGER WINDS WILL RAISE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.